Guide To The Side Effects Of Mood Stabilizers

Blurred Vision

Blurred vision is a potential side effect of certain mood stabilizers. Not all of them lead to blurry vision, but some have the potential to. While blurry vision isn't always a cause for serious concern, and the problem can often be rectified with reading glasses, patients should see a doctor if their vision sharply declines or the blurriness interferes with day-to-day life. Lithium is the oldest mood-stabilizing medication for bipolar disorder, but it can cause blurry vision because of how it impacts the function of an individual's pupils. The effects on a patient's vision most commonly fade after treatment with the lithium continues. If any side effects are severe, including blurry vision, patients should immediately talk to their doctor. Divalproex is an anticonvulsant medication sometimes used as a mood stabilizer, though it can also lead to blurred vision and nausea. Like Divalproex, carbamazepine is a mood-stabilizing anticonvulsant that might cause blurry vision. This medication tends to have more severe common side effects than Divalproex.

Keep reading to learn more about the side effects of mood stabilizers now.

BACK
(2 of 11)
NEXT
BACK
(2 of 11)
NEXT

MORE FROM HealthPrep

    MORE FROM HealthPrep

      MORE FROM HealthPrep